Vaccine-induced immune thrombocytopaenia purpura in autologous haematopoietic stem cell transplantation

Wan Fariza Wan Jamaludin, W. H. Kok, L. Loong, S. K. Palaniappan, M. Z. Zakaria, T. C. Ong, S Fadilah S. Abdul Wahid

Research output: Contribution to journalArticle

Abstract

Immune Thrombocytopenia Purpura (ITP) secondary to vaccinations is rare, especially after autologous hematopoietic stem cell transplantation (HSCT). A 31-year-old female received autologous HSCT for relapsed Hodgkin Disease, with platelet engraftment at Day+14. One week after receiving second scheduled vaccinations, she developed severe thrombocytopenia (3x109 /L) associated with pharyngeal hematoma. Bone marrow (BM) examinations were consistent with ITP, possibly secondary to Influenza vaccine. Platelet increment was poor despite high dose corticosteroids, intravenous immunoglobulin (IVIG), Danazol and Eltrombopag. A repeated BM biopsy was in agreement with ITP. Re-treatment with tapering doses of prednisolone resulted in stable platelet counts at 120x109/L a year later.

Original languageEnglish
Pages (from-to)430-432
Number of pages3
JournalMedical Journal of Malaysia
Volume73
Issue number6
Publication statusPublished - 1 Dec 2018

Fingerprint

Purpura
Idiopathic Thrombocytopenic Purpura
Hematopoietic Stem Cell Transplantation
Vaccines
Vaccination
Blood Platelets
Bone Marrow Examination
Danazol
Influenza Vaccines
Intravenous Immunoglobulins
Prednisolone
Hodgkin Disease
Platelet Count
Thrombocytopenia
Hematoma
Adrenal Cortex Hormones
Bone Marrow
Biopsy
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Wan Jamaludin, W. F., Kok, W. H., Loong, L., Palaniappan, S. K., Zakaria, M. Z., Ong, T. C., & S. Abdul Wahid, S. F. (2018). Vaccine-induced immune thrombocytopaenia purpura in autologous haematopoietic stem cell transplantation. Medical Journal of Malaysia, 73(6), 430-432.

Vaccine-induced immune thrombocytopaenia purpura in autologous haematopoietic stem cell transplantation. / Wan Jamaludin, Wan Fariza; Kok, W. H.; Loong, L.; Palaniappan, S. K.; Zakaria, M. Z.; Ong, T. C.; S. Abdul Wahid, S Fadilah.

In: Medical Journal of Malaysia, Vol. 73, No. 6, 01.12.2018, p. 430-432.

Research output: Contribution to journalArticle

Wan Jamaludin, WF, Kok, WH, Loong, L, Palaniappan, SK, Zakaria, MZ, Ong, TC & S. Abdul Wahid, SF 2018, 'Vaccine-induced immune thrombocytopaenia purpura in autologous haematopoietic stem cell transplantation', Medical Journal of Malaysia, vol. 73, no. 6, pp. 430-432.
Wan Jamaludin WF, Kok WH, Loong L, Palaniappan SK, Zakaria MZ, Ong TC et al. Vaccine-induced immune thrombocytopaenia purpura in autologous haematopoietic stem cell transplantation. Medical Journal of Malaysia. 2018 Dec 1;73(6):430-432.
Wan Jamaludin, Wan Fariza ; Kok, W. H. ; Loong, L. ; Palaniappan, S. K. ; Zakaria, M. Z. ; Ong, T. C. ; S. Abdul Wahid, S Fadilah. / Vaccine-induced immune thrombocytopaenia purpura in autologous haematopoietic stem cell transplantation. In: Medical Journal of Malaysia. 2018 ; Vol. 73, No. 6. pp. 430-432.
@article{7e07bc5e4ab1451192c22729bf9a68d4,
title = "Vaccine-induced immune thrombocytopaenia purpura in autologous haematopoietic stem cell transplantation",
abstract = "Immune Thrombocytopenia Purpura (ITP) secondary to vaccinations is rare, especially after autologous hematopoietic stem cell transplantation (HSCT). A 31-year-old female received autologous HSCT for relapsed Hodgkin Disease, with platelet engraftment at Day+14. One week after receiving second scheduled vaccinations, she developed severe thrombocytopenia (3x109 /L) associated with pharyngeal hematoma. Bone marrow (BM) examinations were consistent with ITP, possibly secondary to Influenza vaccine. Platelet increment was poor despite high dose corticosteroids, intravenous immunoglobulin (IVIG), Danazol and Eltrombopag. A repeated BM biopsy was in agreement with ITP. Re-treatment with tapering doses of prednisolone resulted in stable platelet counts at 120x109/L a year later.",
author = "{Wan Jamaludin}, {Wan Fariza} and Kok, {W. H.} and L. Loong and Palaniappan, {S. K.} and Zakaria, {M. Z.} and Ong, {T. C.} and {S. Abdul Wahid}, {S Fadilah}",
year = "2018",
month = "12",
day = "1",
language = "English",
volume = "73",
pages = "430--432",
journal = "Medical Journal of Malaysia",
issn = "0300-5283",
publisher = "Malaysian Medical Association",
number = "6",

}

TY - JOUR

T1 - Vaccine-induced immune thrombocytopaenia purpura in autologous haematopoietic stem cell transplantation

AU - Wan Jamaludin, Wan Fariza

AU - Kok, W. H.

AU - Loong, L.

AU - Palaniappan, S. K.

AU - Zakaria, M. Z.

AU - Ong, T. C.

AU - S. Abdul Wahid, S Fadilah

PY - 2018/12/1

Y1 - 2018/12/1

N2 - Immune Thrombocytopenia Purpura (ITP) secondary to vaccinations is rare, especially after autologous hematopoietic stem cell transplantation (HSCT). A 31-year-old female received autologous HSCT for relapsed Hodgkin Disease, with platelet engraftment at Day+14. One week after receiving second scheduled vaccinations, she developed severe thrombocytopenia (3x109 /L) associated with pharyngeal hematoma. Bone marrow (BM) examinations were consistent with ITP, possibly secondary to Influenza vaccine. Platelet increment was poor despite high dose corticosteroids, intravenous immunoglobulin (IVIG), Danazol and Eltrombopag. A repeated BM biopsy was in agreement with ITP. Re-treatment with tapering doses of prednisolone resulted in stable platelet counts at 120x109/L a year later.

AB - Immune Thrombocytopenia Purpura (ITP) secondary to vaccinations is rare, especially after autologous hematopoietic stem cell transplantation (HSCT). A 31-year-old female received autologous HSCT for relapsed Hodgkin Disease, with platelet engraftment at Day+14. One week after receiving second scheduled vaccinations, she developed severe thrombocytopenia (3x109 /L) associated with pharyngeal hematoma. Bone marrow (BM) examinations were consistent with ITP, possibly secondary to Influenza vaccine. Platelet increment was poor despite high dose corticosteroids, intravenous immunoglobulin (IVIG), Danazol and Eltrombopag. A repeated BM biopsy was in agreement with ITP. Re-treatment with tapering doses of prednisolone resulted in stable platelet counts at 120x109/L a year later.

UR - http://www.scopus.com/inward/record.url?scp=85060054592&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85060054592&partnerID=8YFLogxK

M3 - Article

C2 - 30647224

AN - SCOPUS:85060054592

VL - 73

SP - 430

EP - 432

JO - Medical Journal of Malaysia

JF - Medical Journal of Malaysia

SN - 0300-5283

IS - 6

ER -